MAUDE Adverse Event Report: OTICON MEDICAL - NEURELEC NEURO ZTI COCHLEAR IMPLANT; NEURO ZTI CLA

OTICON MEDICAL - NEURELEC NEURO ZTI COCHLEAR IMPLANT; NEURO ZTI CLA
Model Number NEURO ZTI CLA
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported : "no connection between external and internal part." the cochlear implant neuro zti cla, serial number (b)(4) was explanted.
 
Additional Manufacturer Narrative
This product is neither marketed nor distributed in the us; none was shipped / commercially used in the us.In vivo tests prior explantation were performed by oticon medical representative on june 9th, 2022 and despite different antennas, magnets and sound processor, no connection with the cochlear implant neuro zti cla, serial number (b)(4) was possible.Udi : (b)(4).
 
Additional Manufacturer Narrative
This product is neither marketed nor distributed in the us; none was shipped / commercially used in the us.In vivo tests prior explantation were performed by oticon medical representative on june 9th, 2022 and despite different antennas, magnets and sound processor, no connection with the cochlear implant neuro zti cla, serial number (b)(6) was possible.Udi : (b)(4).The customer reported that there was no connection between the sound processor and the cochlear implant.In vivo tests prior explantation were performed by the oticon medical representative on june 9th, 2022 and confirm the issue reported by the customer : indeed, despite different antennas, magnets and sound processor changes : no connection with the cochlear implant was possible.The neuro zti cla implant serial number (b)(6) was explanted on (b)(6) 2022 and was returned to oticon medical - neurelec (france) for evaluation.The returned device was examined visually and under binocular magnifier at appropriate magnification.The electrode array was not restored, and surgical tool marks were noticeable.These damages probably occurred during explant surgery.Therefore, the functionality of the electrodes could not be tested on the returned device.However, impedance measurement and signal control on feedthrough level have been carried out.The device was tested compliant during all possible tests.No electronic failure was found.The silicone over-molding was removed and the implant case was tested for leak according to our procedure: test revealed an hermeticity issue, an unusual external brazing aspect was visualized at the gold / ceramic interface.This issue probably caused the ingress of moisture inside the implant casing during the period of use and would explain the connection issues.The implant case was opened, and a visual examination of the electronic part was performed.Some whitish traces were noted on the electronic part.The hermeticity issue most probably results from a manufacturing process problem, which in turn led to a hermiticity failure of the capsule.The review of the device history record confirmed that the neuro zti cla implant serial number (b)(6) was within specification when released to our inventory in january 2021.A capa #cpa-2021-00015 has been open to determine the root causes of this hermeticity failure.Corrective actions have been implemented in order to solve the issue.A voluntary field corrective action was initiated on october 14th 2021, oticon medical reference is # (b)(4).
 
Event or Problem Description
The customer reported : "no connection between external and internal part.".The cochlear implant neuro zti cla, serial number (b)(6) was explanted.

Brand Name
NEURO ZTI COCHLEAR IMPLANT
Common Device Name
NEURO ZTI CLA
Manufacturer (Section D)
OTICON MEDICAL - NEURELEC
2720, chemin saint-bernard
porte 14
vallauris, 06220
FR  06220
Manufacturer Contact
adrian ternisien
2720, chemin saint-bernard
porte 14
vallauris, 06220
FR   06220
MDR Report Key15066152
Report Number3016743107-2022-00005
Device Sequence Number5628229
Product Code MCM
UDI-Device Identifier03663227801842
UDI-Public(01)03663227801842(11)210118(17)240118
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P200021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date01/18/2024
Device Model NumberNEURO ZTI CLA
Device Catalogue NumberM80184
Device Lot Number21-00261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2022
Supplement Date Received by Manufacturer07/19/2022
Initial Report FDA Received Date07/20/2022
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown